Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Jan 24, 2016, 2:02 PM PST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2016, 2:02 PM PST (22:02 UTC)
- Expired
- Jan 25, 2016, 3:00 AM PST
- In force
- 13 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
665 WHUS76 KEKA 242202 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 202 PM PST SUN JAN 24 2016 PZZ470-250615- /O.NEW.KEKA.SC.Y.0017.160124T2202Z-160125T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 202 PM PST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST MONDAY. * WINDS...S 15 TO 25 KT. GUSTS UP TO 30 KT. * WAVES/SEAS...S 4 TO 6 FT AT 6 SECONDS...AND W 7 FT AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
855 WHUS76 KEKA 250458 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 858 PM PST SUN JAN 24 2016 PZZ470-251100- /O.CON.KEKA.SC.Y.0017.000000T0000Z-160125T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 858 PM PST SUN JAN 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST MONDAY... * WINDS...S 15 TO 25 KT. GUSTS UP TO 30 KT. * WAVES/SEAS...S 4 TO 6 FT AT 6 SECONDS...AND W 7 FT AT 12 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
178 WHUS76 KEKA 251053 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 253 AM PST MON JAN 25 2016 PZZ470-251200- /O.EXP.KEKA.SC.Y.0017.000000T0000Z-160125T1100Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 253 AM PST MON JAN 25 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 4:58 AM PST, 9 hours 4 minutes earlier.
Area forecast discussion, Jan 24, 4:58 AM PST, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
458 AM PST SUN JAN 24 2016
.SYNOPSIS...SOME LIGHT RAIN IS EXPECTED TODAY INTO TONIGHT AS A
WARM FRONT MOVES THROUGH THE REGION. AN UPPER LEVEL RIDGE WILL
BUILD OVER THE WEST COAST MONDAY THROUGH WEDNESDAY BRINGING MOSTLY
DRY CONDITIONS WITH ONLY A FEW SHOWERS MONDAY AND TUESDAY.
&&
.SHORT TERM...ISOLATED LIGHT RAIN SHOWERS HAVE PERSISTED ACROSS
PORTIONS OF NORTHWEST CALIFORNIA OVERNIGHT. SHOWERS ACTIVITY WILL
INCREASE IN COVERAGE IN DEL NORTE AND POSSIBLY HUMBOLDT COUNTIES
THIS MORNING AS MID LEVEL FLOW TURNS OUT OF THE SOUTHWEST AHEAD OF
AN APPROACHING WARM FRONT. THE GUIDANCE HAS BEEN HAVING A VERY
DIFFICULT TIME RESOLVING THE SHORTWAVE AND SPLIT OF THE UPPER LEVEL
ENERGY ASSOCIATED WITH THE WARM FRONT...AND THUS THE MODELS HAVE
HAD DIFFERING SOLUTIONS RANGING FROM RAIN BEGINNING THIS MORNING
TO THIS EVENING OVER PREVIOUS RUNS. HOWEVER THE SPLIT IS NOW
EVIDENT IN WATER VAPOR SATELLITE IMAGERY AND THE 06Z GFS HAS
SNAPPED INTO AGREEMENT WITH THE FASTER 00Z ECMWF SOLUTION. TIMING
THE FRONT...THIS FASTER AND SLIGHTLY WETTER SOLUTION SEEMS
CORRECT. THUS THE CHANCES FOR PRECIPITATION HAVE BEEN MARKEDLY
INCREASED OVER THE NORTHERN HALF OF THE REGION TODAY AND EXPANDED
SOUTH OVERNIGHT. ALSO THE PRECIPITATION FORECAST HAS BEEN
INCREASED TO A 3 PARTS ECMWF...1 PART PREVIOUS FORECAST MIX. THIS
STILL ONLY PRODUCED 0.1-0.3 INCH OF LIQUID PRECIPITATION ACROSS
THE REGION...HIGHEST IN THE SISKIYOUS AND KING RANGE. THE LIMITED
TOTAL PRECIPITATION AND RAPIDLY RISING SNOW LEVELS THROUGH THE
DAY AND TONIGHT WILL LIMIT SNOWFALL ACCUMULATION EVEN WITH SNOW
LEVELS BEGINNING AROUND 3000-4000 FEET THIS MORNING. THUS NO
WINTER WEATHER ADVISORIES WILL BE ISSUED BUT IT WOULD NOT BE A
SURPRISE TO SEE A FEW AREAS OVER 4000 FEET RECEIVE AN INCH OF SNOW
LATER TODAY/THIS EVENING.
PRECIPITATION WILL DECREASE IN COVERAGE ON MONDAY AS UPPER LEVEL
RIDGING BUILDS OVER THE WEST COAST AND STALLS THE PROGRESS OF THE
WARM FRONT MOVING INLAND. THE WARM FRONT WILL PULL NORTH MONDAY
NIGHT INTO TUESDAY WITH LIMITED MOISTURE TO WORK WITH. SOME LIGHT
RAIN WILL BE POSSIBLE BUT THE MAJORITY OF AREAS WILL MOSTLY SEE
DRY CONDITIONS LATE MONDAY THROUGH EARLY TUESDAY. A SHORTWAVE
TROUGH WILL RIDE UP THE WEST SIDE OF THE RIDGE AND MAY CLIP
NORTHERN AREAS OF NORTHWEST CALIFORNIA LATE TUESDAY INTO TUESDAY
NIGHT BRINGING ANOTHER ROUND OF VERY LIGHT RAIN. CONFIDENCE IN
THIS POSSIBILITY IS VERY LOW AT THIS TIME.
UPPER LEVEL RIDGING WILL BECOME MORE ROBUST ON WEDNESDAY AND NOW
WEDNESDAY LOOKS LIKE THE MOST LIKELY DRY DAY FOR ALL OF NORTHWEST
CALIFORNIA. BUT THIS DRY WEATHER WILL BE VERY SHORT LIVED AS THE
NEXT FRONTAL SYSTEM WILL BEGIN TO SAG INTO NORTHWEST CALIFORNIA
WEDNESDAY NIGHT.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...CONFIDENCE IS
INCREASING REGARDING THE POTENTIAL FOR SIGNIFICANT RAIN LATE IN
THE WEEK...HOWEVER THE TIMING OF THE INITIAL ONSET OF
PRECIPITATION AND ITS LONG TERM EVOLUTION REMAIN SOMEWHAT
NEBULOUS. MODEL AGREEMENT IS BEGINNING TO COME INTO BETTER
AGREEMENT THAT A SLOW MOVING FRONTAL BOUNDARY WILL SAG INTO THE
REGION SOMETIME THURSDAY AS AN UPPER RIDGE BREAKS DOWN...RESULTING
IN A PERIOD OF MODERATE TO HEAVY RAIN THAT WILL LAST THROUGH AT
LEAST SOMETIME FRIDAY. AT THIS POINT THE UNCERTAINTIES BECOME
EXACERBATED CONSIDERABLY BY MODEL DISAGREEMENT...WITH A WIDE RANGE
OF POSSIBILITIES BEING PRESENTED. FROM A BIRDS EYE VIEW...WHAT
DOES APPEAR LIKELY IS THAT OVER THE WEEKEND MUCH COLDER AIR WILL
MOVE INTO THE REGION...RESULTING IN LOWERING SNOW LEVELS AND A
TRANSITION TO CONVECTIVE PRECIPITATION. THE LATEST OPERATIONAL
ECMWF DOES THIS A BIT FASTER AND WITH MUCH LESS FANFARE THAN THE
OPERATIONAL GFS...WHICH STALLS THE JET STREAM AND BAROCLINIC ZONE
ACROSS NORTHERN CALIFORNIA ON SATURDAY...SETTING THE STAGE FOR
RAPID CYCLOGENESIS JUST OFF THE CALIFORNIA COAST AS A POTENT
SHORTWAVE APPROACHES. AT THIS POINT...THE ECMWF IS THE FAVORED
SOLUTION DESPITE THE FACT THAT A SIMILAR SOLUTION HAS BEEN
PRESENTED IN CONSECUTIVE OPERATIONAL GFS RUNS...AS THIS APPEARS TO
BE AMONG THE MINORITY OF ENSEMBLE MEMBER SOLUTIONS AT THE PRESENT
TIME. STILL...IT IS APPARENT THAT AT LEAST SOME VARIETY OF TROUGH
WILL SWING THROUGH THE REGION LATE IN THE WEEKEND...SO THIS WILL
BEAR CLOSE WATCHING IN THE EVENT THAT MODELS TREND TOWARD THE MORE
BULLISH SOLUTIONS. /BRC
&&
.AVIATION...MVFR CEILINGS TRAPPED IN INTERIOR VALLEYS WILL LIKELY
LIFT THIS MORNING ALLOWING FOR A BRIEF PERIOD OF VFR BEFORE A WARM
FRONT DESCENDS CEILINGS INTO MVFR AND POSSIBLY IFR ACROSS THE
ENTIRE REGION LATER TODAY INTO TONIGHT. VERY LIGHT RAIN IS
EXPECTED FOR MOST AREAS.
&&
.MARINE...WINDS HAVE DIMINISHED CONSIDERABLY THROUGHOUT THE
WATERS EARLY THIS MORNING...HOWEVER SEAS REMAIN ELEVATED DUE TO A
PERSISTENT RESIDUAL WESTERLY SWELL. WAVE HEIGHTS HAVE BEEN A BIT
SLOW TO FALL BELOW 10 FEET DESPITE THE LIGHT WINDS...AND AS A
RESULT THE SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED IN ALL WATERS
UNTIL 9 AM TO ACCOUNT FOR THIS. WHILE SEAS HAVE BEEN SLOW TO
SUBSIDE...THEY ARE EXPECTED TO FALL BELOW ADVISORY LEVELS LATER IN
THE MORNING. LATER IN THE DAY...A MODEST STORM SYSTEM WILL PASS
THROUGH THE WATERS...CAUSING WINDS TO INCREASE TO AROUND 15 TO 25
KT. AN ADDITIONAL SMALL CRAFT ADVISORY MAY BE NEEDED ACROSS THE
NORTHERN OUTER WATERS LATER THIS AFTERNOON AND EVENING TO ACCOUNT
FOR THESE WINDS...HOWEVER CONDITIONS WILL BE ON THE FRINGES OF
ADVISORY CRITERIA. GIVEN THE MARGINALITY OF THE EVENT AND TO AVOID
CONFUSION WITH THE ONGOING HEADLINES...WE WILL REFRAIN FROM
ISSUING AN ADDITIONAL ADVISORY UNTIL FUTURE FORECASTS IF
NECESSARY.
BEYOND THIS EVENING...MODERATE TO FRESH SOUTHERLY BREEZES WILL
PERSIST THOROUGH EARLY THURSDAY. THIS WILL RESULT IN RELATIVELY
TRANQUIL SEAS MONDAY BEFORE THE ARRIVAL OF THE FIRST IN A SERIES OF
LARGE WESTERLY SWELLS TUESDAY. WHILE INCREASING SURF WILL BEGIN TO
DEVELOP ALONG AREA BEACHES TUESDAY...THE LARGEST BREAKERS ARE
EXPECTED LATE THURSDAY AND FRIDAY WHEN A SECOND AND MUCH LARGER
SWELL IS EXPECTED TO REACH THE WATERS. IN ADDITION...A SNEAKER WAVE
THREAT WILL EXIST ALONG AREA BEACHES TUESDAY...AS THE ARRIVING SWELL
WILL LIKELY EXHIBIT IDEAL SET BEHAVIOR WITH LITTLE IN THE WAY OF
SHORT PERIOD SEAS PRESENT IN THE INNER WATERS AT THE TIME. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR
PZZ450-455-470-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jan 24, 5:26 AM PST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 526 AM PST SUN JAN 24 2016 CAZ001-002-251400- REDWOOD COAST-MENDOCINO COAST- 526 AM PST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LONG PERIOD SWELL WILL BRING THE POTENTIAL FOR SNEAKER WAVES TO NORTHWEST CALIFORNIA BEACHES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-004-076-251400- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 526 AM PST SUN JAN 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.